COVID19: Cyprus probes fifth blood clotting incident

3147 views
1 min read

Following the death of a 39-year-old British woman after a blood clotting incident, Cyprus health authorities investigate another thrombotic episode of a 40-year-old woman after taking AstraZeneca.

The 40-year-old woman was vaccinated with the first dose of the vaccine two weeks before the thrombotic episode, which was detected during a routine check-up before her surgery.

Pharmaceutical Services of the Health Ministry of Health are investigating the incident and collecting data on whether it is related to the vaccine.

The European Medicines Agency is also informed and will be investigating the matter.

The woman is currently being treated at Nicosia General Hospital.

On Monday, the Cyprus News Agency reported the death of a 39-year-old British woman after being vaccinated with AstraZeneca’s jab.

Authorities are looking into whether it could be linked to AZ’s COVID-19 vaccine, but the ministry has kept quiet about the death and made no official announcement.

The woman had received the first dose of the vaccine in Paphos on May 6. She reportedly showed symptoms on May 18.

The Pharmaceutical services are looking into the women’s medical history and any medication she may have taken.

Cypriot authorities are investigating another four cases of blood clots, three of which occurred after an AstraZeneca shot and one after a Pfizer jab.

These cases were said to be “mild” blood clotting incidents.

Individuals who have taken the AZ vaccine should be on the lookout for hypersensitivity or rapid swelling under the skin in areas such as the face, lips, mouth, and throat.

Health authorities argue that the benefits still outweigh the risks and urged people to continue getting vaccinated to protect the population against the virus and possible variants.

To date, 182 reports of possible adverse reactions have been reported.

Five cases were more serious, including the 39-year-old British woman and the 40-year-old currently undergoing treatment.

Four of the more serious thrombotic incidents involve people who have taken the AZ vaccine and one who had taken the Pfizer jab.

Most of the incidents were mild to moderate with injection site pain, fever and chills, usual side effects.

Health authorities said serious side effects are even rarer after the second dose.